Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 22, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 16, 2000, 2:32 PM EDT for Onondaga County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2000, 2:32 PM EDT (18:32 UTC)
- Expired
- Jul 16, 2000, 3:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Onondaga County, NY
The radar
The Binghamton radar (KBGM), 91 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 161843 FFWBGM NYC067-161900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 232 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ONONDAGA COUNTY IN CENTRAL NEW YORK. * UNTIL 300 PM EDT. * AT 222 PM EDT...RADAR SHOWS THAT OVER 2 INCHES HAS FALLEN FROM SLOW MOVING THUNDERSTORMS OVER EASTERN ONONDAGA COUNTY AROUND MANLIUS. RADAR INDICATES THAT AN ADDITION 1 TO 2 INCHES MAY FALL BETWEEN 2:30 AND 3:30 PM. * THIS WILL CAUSE STREAMS TO RAPIDLY RISE OUT OF THEIR BANKS. OTHER STORMS WILL ALSO MOVE ACROSS ONONDAGA COUNTY...PRODUCING TORRENTIAL DOWNPOURS AND ADDITIONAL FLASH FLOODING ON STREAMS AND IN URBAN AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4302 7640 4282 7625 4299 7y597 4317 7616 $$ AHNERT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 10:10 AM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 16, 10:10 AM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1010 AM EDT SUN JUL 16 2000 UPPER LVL LOW WILL CONTINUE TO SLOWLY MEANDER ACROSS THE AREA TODAY. KBGM RADAR ALREADY SHOWS SHRA DEVELOPING. WITH COLD POOL ALOFT AND MORE BREAKS IN THE CLOUDS THAN YESTERDAY...EXPECT SHRA/TSRA DEVELOPMENT TO CONTINUE THROUGH THE AFT. SHOWERS AND STORMS WILL BE SLOW MOVING TODAY SO LOCALIZED FLOODING WILL BE POSSIBLE. DUE TO THE LOCALIZED NAT URE WILL NOT ISSUE A WATCH BUT ISSUE AN OUTLOOK STATEMENT (ESF) INSTEAD. BASICALLY ZONES LOOK IN GOOD SHAPE...SO ONLY MINOR CHANGES ANTICIPATED. .BGM...NONE. SMF
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:18 PM EDT | Flash Flood Warning | BGM | Yates | 3 hr |
| Jul 16, 2:32 PM EDT | Flash Flood Warning | BGM | Onondaga | 3 hr |
| Jul 16, 7:26 PM EDT | Flash Flood Warning | BGM | Cortland | 94 min |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.